Have suffered with Anxiety and Depression for the last 4 years, in that time I have been on Lexapro,Effexor and Cymbalta. About 8weeks ago Idecided to taper off Cymbalta as have felt that the medication seems to worsen my symptoms as well as making me extremely tired - I could sleep up to 16hrs a day which is not good with 2 young children. I have been referred to a Phsyciatrist and he has prescribed me with Prozac starting with 20mg and working up to 40mg, but dilemma is whether to take them or not. I am medication free for the last 8 weeks and I don't feel as brain dead but the anxiety and my mood is taking its tole on me at the moment. Should I hang in another while or just take the Proxac!!!!!!
Whether or not to take medication is a personal decision in my opinion. I have had good experiences with SSRIs like Lexapro. In my opinion, one must weigh the benefits vs. the costs of taking it. If it improves your life and the side effects are tolerable then in my mind, I would take it, but not everyone does and we all react to them differently.
How did you do on Lexapro? (Prozac is also an SSRI like Prozac). If your doctor thinks that your life is affected enough from your anxiety and depression to prescribe it to you, then why not see if it works for you? You can always choose not to take it in the future, but you would have given it a try. Just remember they do take a while to 'kick in,' but for me, SSRIs like Prozac worked very well as I went through counseling.
It's so long since I took Lexapro but from what I can remember the effect wasn't great. Did you have any side affects while taking Prozac?? as the side effects that I have encountered while taking the other medication is Fatigue, and I found that my Irratibility has worsened, they have also effected my sex life which has obviously had an impact on my marraige (I have a wonderful husband :0)). Since coming off the medication I'm not as tired and my sex life has improved (can reach orgasm) but I still have no desire. For these reasons I am nervous to return to meds but the Anxiety is hard.
I have started to take Evening Primrose Oil, B complex and Rhodiola extract (for Anxiety)... am on them about 4 weeks now!!!!!! but not kicking in yet. I am probably analysing too much and should just take the Prozac............
I am going to suggest that you talk to your doctor about Wellbutrin. It has the least amount of sexual side affects. I am on 300 mg XR of Wellbutrin and have no sexual side affects whatsoever. I did when I took prozac. It is not an SSRI but rather it alters other brain chemicals other than serotonin. I take it for anxiety and it works very well for me. Just a thought.
I did not take Prozac, however I have been on Zoloft with minimal side effects. I noticed that most of them went away with time, but I do think they can numb your feelings a little bit, however, for me, the benefits clearly outweighed the costs. What does your husband think? I talked it over with my wife and she believes that it helps way more than it hurts the relationship :)....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.